Hail, Rutherford
- When
- September 12, 10:35 PM CST
- Where
- Rutherford County, Murfreesboro
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.850, -86.417
Public reported quarter size hail and a tree blown down in Murfreesboro.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 12, 8:45 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CDT WED SEP 12 2001 SURFACE TROUGH RUNNING FROM KY...CUTTING ACROSS NORTHWEST MID TN AND INTO MS. THUNDERSTORMS SHOULD HAVE DIED WITH SUNSET...BUT APPARENTLY ENOUGH CONVERGENCE WITH THIS TROUGH TO KEEP ACTIVITY GOING. WILL UPDATE ZONES FOR ISOLATED OR SCATTERED THUNDERSTORMS THROUGH TONIGHT. MODELS SUGGEST SOME LOW LEVEL MOISTURE CONVERGENCE WILL CONTINUE THROUGH THE NIGHT. WITH HIGHER DEW POINTS SOUTHEAST OF TROUGH...WILL HAVE TO ADJUST LOW TEMPERATURES UPWARD...ESPECIALLY OVER SOUTH MID TN. .BNA...NONE. SH
TNZ028-130430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1117 PM CDT WED SEP 12 2001 THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY HAS BEEN CANCELLED. THE THUNDERSTORMS HAVE NOW DIMINISHED AND NO LONGER POSE A THREAT OF SEVERE WEATHER. 19
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Public reported quarter size hail and a tree blown down in Murfreesboro.
Highway dept. reported a tree down near Mt. Pleasant.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267013, 5267014.